Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Lydiajane

Can You Get A Tattoo While On Accutane?

Recommended Posts

I was wondering if you are able to get a tattoo while on Accutane. I am on a low dose, 20mg, but probably moving up to 40mg soon, female, 23 years old, weigh about 127lbs, and am interested in getting some script across my ribs on one side.

I would just wait rather than ask, as I only have 4 months left on it, but I want to get this tattoo to remember my close friend/roommate who passed away suddenly this past weekend... I feel like it would be really cathartic and help me to feel close to her.

If you've gotten a tattoo on Accutane, let me know, or if you have any information that would help also.

Thanks.

LJ

Share this post


Link to post
Share on other sites

I'll be honest I have been neither on accutane or had a tattoo but my boyfriend is training as a tattoo apprentice so I have picked up alot of general info about tattoo care and I have read and researched acne treatments for over a decade so heres by opinion:

from what I know accutane makes the skin tight, thin, dry and flakey and generally sore. Tattoos take alot of healing power and cause supremely irritated skin while they heal so the two together seem like they will cause alot of suffering and also given the condition of the skin, the tattoo may heal poorly or react badly to being tattooed at all which could have a (possibly perminant) negative effect on the design.

I know its hard to wait at a time like this but there is no way to be sure how badly your skin will react in particular, I would advise leaving it until you are finished with accutane and your skin is strong again. Use this time to concentrate on getting the perfect design made and finding the right tattooist to do the job so that the tribute tattoo gets the care and attention given to it that it deserves.

Remember accutane is like skin-chemo so this is a time to be kind to your skin, especially if your dose is about to increase as any side effects are likely to increase along with the medication.

edit:

just asked boyfriend and he says that if your skin is AT ALL thin or flaking it is likely to cause the ink to go in too deep causing dispersal under the skin resulting in "blobs", line breakages and ink "bleeding out" both under and ontop of your skin potentially ruining this really sentimental image.

He says in fact he wouldn't trust any tattooist that has a "it'll be fine, lets just do it" attitude... s/he's just after your money and doesnt care about the design or frankly your health.

He (who is working on designs for people he has lost too) reiterates that you should spend this time refining your image and getting it just how you want it. This is one way to feel closer to her.

I am so sorry you lost someone close xx

Edited by crystal_willow

Share this post


Link to post
Share on other sites

I wouldn't get a tattoo while on accutane. It's an intensive healing process. I've both been on accutane, and gotten a tattoo. At separate times of course. Your immune system and body is compromised and under great stress while on accutane. It would be terrible to get a tattoo and then have it heal improperly and get infected because of being on accutane, especially when it holds such a heavy sentimental value for you. Wait at least 2 months after your course is finished to get your tattoo. It takes at least a month for accutane to leave your system, often more like 2 months. I waited 6 months after my course before I got my tattoo and it healed beautifully.

I'm so sorry for the loss of your close friend.

Share this post


Link to post
Share on other sites

Yeah that makes sense. It's just that my skin seems exactly the same across my ribs as it was before Accutane; wondering if because I'm on such a low dose then that is why? I don't know. Maybe I'll ask my doctor when I see her too.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×